Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
192 Doctors are Online

Have ulcerative colitis. About 4 inch section at the sigmoid colon. Taking Prednisone. Suggestions?

User rating for this question
Very Good
Answered by
Practicing since : 2007
Answered : 1201 Questions
I have ulcerative colitis...just about a 4 inch section at the sigmoid colon. I cannot get the urgency and bleeding/gas to stop no matter what medication I am on (unless prednisone). Any suggestions? I am 43 years old and literally feel like I am dying from the inside out.
Posted Sun, 27 Oct 2013 in Digestion and Bowels
Answered by Dr. Jorge Brenes-Salazar 12 minutes later
Brief Answer:
Multiple agents now

Detailed Answer:

Thanks for the reply. I emphatize with you since UC sometimes can be very tough to treat, and patient response to medications is very individualized. Now, there are a host of new medications that can be tried for immune supression, and if you have not tried some of them, they continue to be valid options that you can discuss with your GI doctor:


Unfortunately, some people don't even respond to these, and then total colectomy is the way to go; it is a lifestyle changing procedure, but for pure UC it is curative

Yours truly,

Dr Brenes-Salazar MD
Mayo Clinic MN
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor